Could I have something more serious than panic/anxiety disorder?
I'm a 25-year old female who has a history of anixety/depression. I've been completely off of 40mg of Citalopram since August of 2011. The reason why I quit taking that medication is because I don't want to continue to be medicated. I want to be "normal". And I think that the side effects of missing a dose, or switching to a new med are by far worse than the reason why I was prescribed the medication in the first place. Anyway - given my history, I am wondering if the following symptoms that I've been experiencing could just be that of panic disorder... here goes: dizziness, fatigue, upper back/neck pain, tightness in the throat, shortness of breath, difficulty in taking a deep breath, rosey cheeks, sweaty palms, tiredness.... My symptoms are worse when I'm at work. I work at a clinic, and I am the biller (ha, everyone's best friend!). I deal with patients on a daily basis, and I find it very frustrating when I have to meet with a patient when I am having these symptoms because I feel like I could pass out at any time! I have never actually passed out, but I get short with patients because I want to hurry up and get to a place where I could be alone and just breathe and close my eyes and relax. When I take a half of a .25 mg of xanax, I feel soo much better. But I don't want to keep using this medication on a regular basis as a cover up. I want to get to the bottom of what ever problem have. Also, when I leave work and am at home, I feel so much better,but I think it's because if I feel tired or dizzy, I can just go lay down and I don't have to deal with people....So... question is: could I have something more serious than just generalized anxiety/panic disorder? I feel like since I had one bad episode where I actually had to go home that I will have those episodes all of the time.... and I think that my fear of having to deal with this for the rest of my life has increased these symptoms..... HELP! :)
If taking some Xanax made you feel "soo much better," then in my humble and non-medical opinion, you're dealing with anxiety/panic.
But, since you don't want to be on meds, which is a perfectly legit goal, then getting into therapy to find the root cause of your anxiety and dealing with it is the obvious answer, especially if you have a history of anxiety and depression which I'm guessing you've dealt with pharmaceutically.
Please don't completely close your mind to the possibility of using something like Xanax or Ativan on a strictly PRN (as needed) basis. Sometimes, just having them in your purse is enough.....knowing that if it gets REALLY bad, you have an option.
Worrying about having another episode, wondering and fearing that you'll have to deal with this the rest of your life is called "anticipatory anxiety," and is a benchmark of an anxiety disorder.
Just DOING something about this is going to help you far more than you'd ever expect.
You're going to be fine, you can beat this.
Thank you for your comment, and your support. :) I agree - just knowing that I have Xanax in my purse makes a world of difference. I just don't want to have to always rely on that stuff. I have decided to start exercising more. I think the natural release of my own "feel good" hormones (endorphins) will help me cope with my anxiety.
Thanks again. I will keep you updated on my "recovery". :)
I had another episode today, right before the end of my work day. I get off at 4:30pm and my episode happened around 4:00pm. I almost last the entire day without an attack! It all happened while I was talking to a customer service representative for an insurance company over the phone (I process insurance remitances and denials on medical claims at the clinic I work at). Anyway, I just all a sudden felt light headed and my breathing was out of wack. I felt like I needed air, but then whenever I took a deep breath, I felt like I almost had too much air . . . ? Then my heart would beat faster and faster, and the dizziness got stronger and my breathing became more difficult... and I felt almost weightless . . . ? Anyone else ever experience this? At first, I thought maybe it's from caffeine.... like, too much coffee or something. But I've cut waaaay back. I basically drink just water all day long. So, I don't know what to do anymore... I started to feel better about 15 mins after taking a half of .25mg of alprazolam. I just take it day by day.... It's frustrating not knowing when it will happen... Like, what if I'm with a patient in the patient meeting room, discussing their account, and I get an attack? What would they think!? I always worry about what other people think when I'm having an attack, too. I get super embarrassed... If only people knew!
It makes me feel better knowing that I'm not the only one dealing with this. =) I'm not a negative person, so I try to see the bright-side of situations, but when something starts to affect me at work on a daily basis, it gets frustrating and I get down about it. . . And I don't want people to think that I'm a depressed person, because I'm far from it! I have panic disorder, not depression! You know...?
I have been feeling like this for just over a year now it all started when I got in a new relationship im a little over weight and my partners ex is very slim we had a argument 1 day and she made fun of my weight ( she has to be in our life as they have a child together ) but ever since that day I convinced myself that's the sort of person my partner wanted . Long story short I went on a bit of a downward spiral started starving myself living on prescription drugs that's when I had my first attack it came out the Blue I stopped everything even smoking we have gone on to have a beautiful baby boy together and I am a lot happier but just recently started to over think things again and my anxiety is now taking over my life please someone tell me im not going insane would like to say im not depressed couldn't be happier uts just the constant anxiety that's gripped me have doc's tomorrow sorry it's like an essay just need to get it off ny chest xx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.